Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 25, 2016, 11:24 PM CDT for 4 counties in Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2016, 11:24 PM CDT (04:24 UTC)
- Expired
- May 26, 2016, 12:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 81 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:46 PM CDT | TSTM WND GST 59 | Sheldon, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
402 WUUS53 KFSD 260424 SVRFSD IAC119-141-143-167-260515- /O.NEW.KFSD.SV.W.0031.160526T0424Z-160526T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1124 PM CDT WED MAY 25 2016 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OSCEOLA COUNTY IN NORTHWESTERN IOWA... SOUTHEASTERN LYON COUNTY IN NORTHWESTERN IOWA... NORTHEASTERN SIOUX COUNTY IN NORTHWESTERN IOWA... NORTHERN O'BRIEN COUNTY IN NORTHWESTERN IOWA... * UNTIL 1215 AM CDT * AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HULL...OR 7 MILES NORTHEAST OF SIOUX CENTER...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... BOYDEN AROUND 1130 PM CDT. MATLOCK AROUND 1135 PM CDT. SHELDON AND HOSPERS AROUND 1140 PM CDT. ARCHER AROUND 1150 PM CDT. SANBORN AND PRIMGHAR AROUND 1155 PM CDT. MELVIN AROUND 1200 AM CDT. HARTLEY AROUND 1205 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SIOUX FALLS. && LAT...LON 4308 9620 4331 9619 4338 9548 4302 9544 TIME...MOT...LOC 0424Z 266DEG 39KT 4317 9610 HAIL...0.75IN WIND...60MPH $$ DUX
4 follow-up statements
080 WWUS53 KFSD 260439 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1139 PM CDT WED MAY 25 2016 IAC119-141-143-167-260515- /O.CON.KFSD.SV.W.0031.000000T0000Z-160526T0515Z/ OSCEOLA IA-LYON IA-SIOUX IA-O'BRIEN IA- 1139 PM CDT WED MAY 25 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN OSCEOLA...SOUTHEASTERN LYON...NORTHEASTERN SIOUX AND NORTHERN O'BRIEN COUNTIES... AT 1139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHELDON... MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE STORM WILL BE NEAR... ARCHER AROUND 1150 PM CDT. SANBORN AND PRIMGHAR AROUND 1155 PM CDT. MELVIN AROUND 1200 AM CDT. HARTLEY AROUND 1205 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SIOUX FALLS. && LAT...LON 4307 9606 4332 9611 4338 9548 4302 9544 TIME...MOT...LOC 0439Z 266DEG 39KT 4318 9588 HAIL...0.75IN WIND...60MPH $$ DUX
586
WWUS53 KFSD 260450
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1150 PM CDT WED MAY 25 2016
IAC119-141-143-167-260515-
/O.CON.KFSD.SV.W.0031.000000T0000Z-160526T0515Z/
OSCEOLA IA-LYON IA-SIOUX IA-O'BRIEN IA-
1150 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN OSCEOLA...SOUTHEASTERN LYON...NORTHEASTERN SIOUX AND
NORTHERN O'BRIEN COUNTIES...
AT 1149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHELDON...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. A 59 MPH WIND GUST WAS REPORTED
IN SHELDON IOWA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SANBORN AND PRIMGHAR AROUND 1200 AM CDT.
MELVIN AROUND 1205 AM CDT.
HARTLEY AROUND 1210 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
&&
LAT...LON 4307 9604 4333 9604 4338 9548 4302 9544
TIME...MOT...LOC 0449Z 266DEG 39KT 4318 9582
HAIL...0.75IN
WIND...60MPH
$$
DUX371
WWUS53 KFSD 260503
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1203 AM CDT THU MAY 26 2016
IAC167-260512-
/O.CAN.KFSD.SV.W.0031.000000T0000Z-160526T0515Z/
SIOUX IA-
1203 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN IOWA.
LAT...LON 4302 9544 4306 9583 4323 9587 4326 9586
4326 9587 4334 9589 4338 9548
TIME...MOT...LOC 0502Z 267DEG 33KT 4319 9563
$$
IAC119-141-143-260515-
/O.CON.KFSD.SV.W.0031.000000T0000Z-160526T0515Z/
OSCEOLA IA-LYON IA-O'BRIEN IA-
1203 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN OSCEOLA...SOUTHEASTERN LYON AND NORTHERN O'BRIEN
COUNTIES...
AT 1202 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SANBORN...OR 10
MILES EAST OF SHELDON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 1146 PM CDT...A 59 MPH WIND
GUST WAS REPORTED BY THE SHELDON OBSERVATION STATION.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HARTLEY AROUND 1215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
&&
LAT...LON 4302 9544 4306 9583 4323 9587 4326 9586
4326 9587 4334 9589 4338 9548
TIME...MOT...LOC 0502Z 267DEG 33KT 4319 9563
HAIL...0.75IN
WIND...60MPH
$$
DUX988
WWUS53 KFSD 260511
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1211 AM CDT THU MAY 26 2016
IAC119-141-143-260520-
/O.EXP.KFSD.SV.W.0031.000000T0000Z-160526T0515Z/
OSCEOLA IA-LYON IA-O'BRIEN IA-
1211 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA...
SOUTHEASTERN LYON AND NORTHERN O'BRIEN COUNTIES WILL EXPIRE AT 1215
AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN IOWA.
TO REPORT SEVERE WEATHER OR DAMAGE...CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE SIOUX FALLS.
LAT...LON 4302 9544 4306 9583 4323 9587 4326 9586
4326 9587 4334 9589 4338 9548
TIME...MOT...LOC 0508Z 266DEG 39KT 4319 9563
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:33 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 25, 5:33 PM CDT, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 533 PM CDT WED MAY 25 2016 .SHORT TERM...(This evening through Thursday) Issued at 351 PM CDT Wed May 25 2016 Instability still looks sufficient for severe storms late this afternoon and evening with modest 1500 or so CAPE, but shear is looking a little less supportive than it did earlier with directional wind profiles dampened by veering of lower level winds. Of course the doubt remains in both initiation and coverage of storms with heating dampened somewhat by lingering low level moisture and clouds, apparently partly related to the storms that west through in the early morning, and somewhat of a cap to be broken. It seems best to keep coverage isolated. The HRRR has been tracking a few storms across the area during the coming evening hours, with the strongest activity south of Interstate 90. This activity may be a reflection of an impulse that seems apparent in current activity over western nebraska. The HRRR also brings a couple cells across further north. Will keep pops low given the unfavorable parameters for convection to become even remotely widespread. As the low level flow brings in more stable air, and with nocturnal cooling, any activity should die off later tonight without a decent low level jet to support our patented nocturnal storms. Skies should be clear to partly cloudy with lows in the mid 50s to low 60s. The quiet weather should continue well into Thursday, until the backing of the upper flow ahead of an approaching southern plains wave induces an increase in low level moisture and overall instability from the south and southeast. This will bring a threat of storms to the southeast half of the area in the afternoon, mainly in northwest Iowa and extreme northeast Nebraska, with some severe threat. Temperatures should warm into the lower 80s east and the upper 70s west. .LONG TERM...(Thursday night through Wednesday) Issued at 351 PM CDT Wed May 25 2016 A very active and wet pattern persists into early next week as a series of shortwaves lift northeast through Great Plains. Upper level trough over the central and southern Rockies arrives in the high plains Thursday night, and slowly wobbles north northeast across our forecast area through Saturday night. With low level moisture continuing to tap into gulf moisture and several impulses traversing the mid level flow, showers and thunderstorms will remain likely each forecast period through Saturday. There is a low chance for severe weather Thursday evening into the overnight hours, with moderate instability and marginal shear values as the warm front noses into central or northern Nebraska. Friday's severe chances will hinge on how overnight convection will impact the airmass and where any boundaries set up across the region. Shear is a little less favorable on Friday and cloud cover may impede instability development. The upper low lifts out of the region Saturday night, with weak ridging/subsidence keeping shower and thunderstorm chances to a minimum on Sunday. The drier conditions are short lived as the upper level southwest flow directs yet another series of shortwaves into the central Plains. Models still a bit uncertain in the timing of waves, but high chance pops Monday into Wednesday seem warranted for now. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 524 PM CDT Wed May 25 2016 Continuing to watch upward wave track out of the Western Plains late this afternoon. Widely scattered convection has formed along an advancing frontal boundary over central SD/NE and will continue to march eastward this evening. Real questions continue on the potential for additional upscale growth once mid-lvl jet noses into the Plains later this evening. However, at this time, will only mention a VCTS at the three terminals for a period this evening and early overnight. The influence of this wave should slide east of the area shortly after 06Z. VFR conditions are anticipated for Thursday, but will need to monitor for convection along the MO river late in the day. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM... LONG TERM... AVIATION...Dux
Hazardous weather outlook, May 25, 4:05 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 405 PM CDT WED MAY 25 2016 SDZ038-050-052>054-057>061-063>065-068-262115- BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON- MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- 405 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE EASTWARD FROM CENTRAL NEBRASKA AND SOUTH DAKOTA INTO THE OUTLOOK AREA THIS EVENING...AND MAY FORM INTO A SMALL CLUSTERS OF STORMS INTO THE EARLY OVERNIGHT HOURS. THESE STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL BRING PERIODIC THUNDERSTORMS TO THE REGION THROUGH THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A SEVERE THREAT...IF ANY...WOULD LIKELY BE CONFINED TO THE AREA IN AND ADJACENT TO NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF STORMS THIS EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ013-014- SDZ062-066-067-069>071-262115- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON-ROCK-DIXON-DAKOTA- MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION- 405 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP THIS EVENING AND TRACK EASTWARD INTO THE EARLY OVERNIGHT HOURS. THE PRIMARY RISKS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS...ALONG WITH WIND GUSTS UP TO 70 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP LATE THURSDAY AFTERNOON ACROSS PORTIONS OF NEBRASKA AND IOWA...AND LIFT NORTHWARD TOWARDS THE INTERSTATE 90 CORRIDOR THURSDAY EVENING AND OVERNIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN RISKS OF LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING. AN ACTIVE WEATHER PATTERN WILL BRING PERIODIC THUNDERSTORMS TO THE REGION THROUGH THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 7PM AND MIDNIGHT FOR AREAS SOUTH OF THE INTERSTATE 90 CORRIDOR. MNZ071-072-080-081-097-SDZ039-040-055-056-262115- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-KINGSBURY- BROOKINGS-LAKE-MOODY- 405 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM MAY BE POSSIBLE THIS AFTERNOON...HOWEVER A SLIGHTLY HIGHER RISK FOR THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL MAY BRIEFLY ARRIVE AFTER 10PM AND INTO VERY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL BRING PERIODIC THUNDERSTORMS TO THE REGION THROUGH THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A SEVERE THREAT...IF ANY...WOULD LIKELY BE CONFINED TO THE AREA IN AND ADJACENT TO NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT CURRENTLY EXPECTED TONIGHT BECAUSE OF THE ISOLATED NATURE OF ANY STORMS.
In the hours before
Local storm report, May 25, 7:30 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
730 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL BONESTEEL 43.08N 98.95W
05/25/2016 E1.00 INCH GREGORY SD TRAINED SPOTTER
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, May 25, 7:48 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
748 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 N PICKSTOWN 43.10N 98.53W
05/25/2016 M1.75 INCH CHARLES MIX SD TRAINED SPOTTER
NORTH POINT CAMPGROUND
&&
JMLocal storm report, May 25, 7:51 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 4 W WAGNER 43.08N 98.38W
05/25/2016 M1.25 INCH CHARLES MIX SD TRAINED SPOTTER
&&
JMLocal storm report, May 25, 8:27 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
827 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL FORESTBURG 44.02N 98.11W
05/25/2016 M1.00 INCH SANBORN SD PUBLIC
&&
JMLocal storm report, May 25, 9:18 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL SCOTLAND 43.15N 97.72W
05/25/2016 E1.25 INCH BON HOMME SD PUBLIC
&&
JMLocal storm report, May 25, 10:17 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1017 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 1 SSW YANKTON 42.88N 97.40W
05/25/2016 M1.00 INCH YANKTON SD PUBLIC
&&
NWS SIOUX FALLS SD
IRIS SYSTEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 48 min |
| May 26, 12:27 PM CDT | River Flood Warning | FSD | Buena Vista, Clay | 24 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.